Alert archive / New York / Flash Flood Warnings in 2008

Flash Flood Warning 2, NWS New York, NY

February 13, 20086 counties in New York

NWS New York, NY issued this flash flood warning at Feb 13, 2008, 1:12 PM EST for 6 counties in New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2008, 1:12 PM EST (18:12 UTC)
Expired
Feb 13, 2008, 5:00 PM EST
In force
4 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY

The radar

The Brookhaven radar (KOKX), 79 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 131813
FFWOKX
NYC005-047-059-061-081-085-132200-
/O.NEW.KOKX.FF.W.0002.080213T1812Z-080213T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
112 PM EST WED FEB 13 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  QUEENS COUNTY IN SOUTHEAST NEW YORK...
  NASSAU COUNTY IN SOUTHEAST NEW YORK...
  RICHMOND COUNTY IN SOUTHEAST NEW YORK...
  KINGS COUNTY IN SOUTHEAST NEW YORK...
  NEW YORK COUNTY IN SOUTHEAST NEW YORK...
  BRONX COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 500 PM EST...

* AT 1255 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF HEAVY RAIN APPROACHING FROM THE SOUTH. 
  MINOR FLOODING IS ALREADY OCCURRING ON THE BRONX RIVER PARKWAY AT 
  233RD STREET AND THE CROSS ISLAND PARKWAY NEAR NORTHERN BLVD. AN 
  ADDITIONAL INCH TO AN INCH AND A QUARTER OF RAIN IS EXPECTED 
  THROUGH 4 PM WITH RAINFALL RATES BETWEEN 1/2 AND 3/4 OF AN INCH 
  AN HOUR. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING URBAN 
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE 
AREAS AND LOW LYING SPOTS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.

LAT...LON 4064 7418 4065 7404 4092 7392 4089 7379
      4082 7376 4088 7372 4088 7367 4092 7363
      4093 7352 4090 7348 4064 7342 4062 7361
      4063 7344 4060 7342 4059 7343 4055 7392
      4060 7403 4050 7423 4054 7425
TIME...MOT...LOC 1802Z 180DEG 0KT 4067 7400

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Feb 13, 1:09 PM EST, 3 minutes earlier.

Area forecast discussion, Feb 13, 1:09 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
109 PM EST WED FEB 13 2008

.SYNOPSIS...
A WARM FRONT ACROSS NYC AND SOUTHERN CONN...WILL WORK ITS
WAY NORTHWEST THIS MORNING. IT WILL NOT MAKE IT COMPLETELY THROUGH
THE REGION...AS LOW PRESSURE CONSOLIDATES INTO A SINGLE COASTAL LOW
JUST OFF THE DELMARVA PENINSULA BY EARLY AFTERNOON. THIS LOW WILL
THEN LIFT NORTHEAST TO THE CANADIAN MARITIME PROVINCES BY THURSDAY
MORNING. A WEAK SECONDARY WILL DEVELOP NEAR THE VIRGINIA CAPES
THIS EVENING...AND TRACK WELL TO OUR SOUTHEAST OVERNIGHT. WEAK
HIGH PRESSURE BUILDS INTO OUR SOUTH THURSDAY AND THURSDAY NIGHT. A
COLD FRONT APPROACHES FROM THE NORTHWEST FRIDAY MORNING...THEN
CROSSES THE TRI-STATE FRIDAY AFTERNOON AND EVENING. HIGH PRESSURE
BUILDS IN FROM THE WEST LATE FRIDAY NIGHT AND SATURDAY...THEN
MOVES OFFSHORE SATURDAY NIGHT. AN AREA OF LOW PRESSURE WILL MOVE
FROM THE GULF COAST STATES SUNDAY MORNING...TO THE VICINITY OF
SOUTHERN NEW ENGLAND BY MONDAY MORNING...AND INT THE CANADIAN
MARITIME PROVINCES THROUGH MONDAY NIGHT. HIGH PRESSURE BUILDS IN
FROM THE WEST ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE EXTENDED WINTER WEATHER ADVISORY FOR NORTHWEST CONN AND
CENTRAL LOWER HUDSON VALLEY COUNTIES UNTIL 11 AM. WARM FRONT
CONTINUES TO WORK NORTH ACROSS SE CT THIS MORNING. WITH STRONG WAA
ALOFT AND WARM RAIN PROCESSES...EXPECT TEMPS ACROSS THE WARNING
ADVISORY AREAS TO SLOWLY NUDGE ABOVE FREEZING THROUGH THE LATE
MORNING/EARLY AFTERNOON. LATEST RUC SUGGESTS THAT LOWER HUDSON
VALLEY...NE NJ...AND NW CT ZONES NEVER GET WARM FRONT THROUGH
(EXCEPT FOR MAYBE HUDSON COUNTY). WILL END UP WITH VERY TIGHT
TEMPERATURE GRADIENT ACROSS THE CWA AS A RESULT.

OTHERWISE...ALL PRECIPITATION IS NOW IN THE FORM OF EITHER RAIN (LONG
ISLAND/COASTAL CT AND METRO NYC) OR FREEZING RAIN ELSEWHERE...AS
TEMPERATURES ALOFT ONLY SUPPORT LIQUID PRECIPITATION FALLING INTO
THE LOWER BOUNDARY LAYER. ACROSS INTERIOR PORTIONS OF THE LOWER
HUDSON VALLEY AND WESTERN PASSAIC COUNTY...SUFFICIENT COLD AIR IS
WEDGE IN PLACE AGAINST LOCALLY HIGHER ELEVATIONS...THAT ADDITIONAL
SIGNIFICANT ICING (AN ADDITIONAL HALF TO THREE QUARTERS OF AN
INCH) IS LIKELY BEFORE TEMPERATURES RISE ABOVE FREEZING TOWARDS
THE END OF RUSH HOUR. AS A RESULT THE WINTER STORM WARNING HAS
BEEN EXPANDED TO INCLUDE PUTNAM COUNTY. WAS A BORDER LINE CASE AS
TO WHETHER TO INCLUDE NORTHERN FAIRFIELD COUNTY OR NOT...IT
APPEARS HOWEVER THAT THE TRAJECTORY OF THE HEAVIEST PRECIPITATION
THIS MORNING WILL ONLY CLIP THE NORTHERN TIP OF THE COUNTY...SO
WILL END UP WITH A WIDE RANGE OF ICE COVERAGE...RANGING FROM A
TENTH OF AN INCH JUST N OF THE I-95 CORRIDOR TO UPWARDS OF 3/4 OF
AN INCH IN THE FAR NORTHERN TIP...SINCE LESS THAN HALF OF THE
NORTHERN FAIRFIELD COUNTY ZONE SHOULD RECEIVE AT LEAST .5 INCHES
OF ICE (THE REQUIREMENT FOR A WARNING)...HAVE LEFT AS AN ADVISORY.
FOR ADVISORY AREA...HAVE EXTENDED TO 12Z. WOULD NOT BE SURPRISED
IF SOME PORTIONS OF THE ADVISORY AREA ENDS UP GETTING EXTENDED AN
HOUR OR SO...AS NOT COMPLETELY CONFIDENT TEMPERATURES WARM UP AS
FAST AS WHAT IS FORECASTED.

TEMPERATURES THIS MORNING BASED ON A BLEND OF RUC 2M TEMPERATURES
(WHICH HAVE BEEN SUPERIOR SO FAR IN THESE DAMMING SITUATIONS) AND
LAV NUMBERS (WHICH ALSO HAVE FAIRED FAIRLY WELL IN THESE
SCENARIOS). (MORE ON TEMPERATURES LATER)

NEXT ISSUE IS FLOODING POTENTIAL. HAVE EXPANDED FLASH FLOOD WATCH
TO INCLUDE ORANGE AND WESTERN PASSAIC COUNTIES. GFS HAD RIGHT IDEA
OF HEAVIER SLUG OF PRECIPITATION GOING OVER THOSE LOCATIONS...AND
ON INTO INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY AND CLIPPING
FAR NW CT ZONES...AS EVIDENCE BY REGIONAL RADAR...SO WITH
POTENTIAL FOR SIGNIFICANT RAINFALL ON TOP OF A HALF AN INCH TO
INCH OF ICE (HELPING TO MAXIMIZE RUNOFF)...HAVE A FLOOD THREAT
THERE AS WELL. WHILE RAINFALL WILL BE HEAVY EVERYWHERE BY THIS
AFTERNOON...HEAVIEST PRECIPITATION SHOULD BE IN A BAND FROM AROUND
NYC NE INTO NE CT IN RESPONSE TO BEING IN RIGHT ENTRANCE REGION OF
160 KT JET...VERY STRONG ISENTROPIC LIFT...AND STRONG LOW LEVEL
FRONTOGENIC FORCING (POSSIBLY CREATING BANDING TO LOCALLY ENHANCE
PRECIPITATION). REFER TO HYDROLOGY SECTION FOR DETAILS ON RAINFALL
AMOUNTS.

AS FOR TEMPERATURES...ALL DEPENDANT ON HOW FAR WARM FRONT MAKES
IT. WARM FRONT CURRENTLY BETWEEN BUOYS (44025 AND 44017) AND LONG
ISLAND. SHOULD MAKE IT THROUGH AT LEAST EASTERN LONG ISLAND AND SE
CT...AND POSSIBLY INTO NYC. NOT REAL CONFIDENT IN IT MAKING IT
THROUGH MUCH ELSE...ESPECIALLY WITH LOW PRESSURE CONSOLIDATING TO
THE S BY EARLY AFTERNOON. HIGHS BASED ON BLEND OF MAV/FWC/MET
BLEND...WHICH WAS USED TO TAMPER WHAT LOOKED TO BE SLIGHTLY TO
MUCH WARMING OVER SE AREAS FROM RUC 2M TEMPS AND LAV NUMBERS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
GFS IS
OUTLIER WITH ITS DEVELOPMENT OF A STRONG LOW TRACKING JUST TO OUR
SOUTHEAST TONIGHT...LEANED TOWARDS WEAKER MORE PROGRESSIVE
SOLUTION SUPPORTED BY CMC REGIONAL/NAM/SREF/ECMWF/UKMET. MAIN
RESULT WAS TO SIGNIFICANTLY REDUCE POPS OVER MOST OF THE CWA
TONIGHT...IF CMC REGIONAL IS RIGHT COULD END UP DRY TONIGHT. BEST
CHANCE FOR PRECIPITATION IS OVER SE AREAS...WITH ONLY SLIGHT
CHANCE NW. DID KEEP UP FLASH FLOOD WATCH OVERNIGHT...DUE TO
RESIDUAL EFFECTS AND TO TRY TO AVOID ANY ISSUES IN CASE GFS CEASES
TO BE AN OUTLIER (AM SLIGHTLY NERVOUS BECAUSE GFS HAS BEEN
FORECASTING THIS IN ALL RUNS SINCE 00Z LAST NIGHT).

THURSDAY AND THURSDAY NIGHT SHOULD BE DRY WITH A RIDGE BUILDING IN
ALOFT. TEMPERATURES WILL BE NEAR NORMAL AS WELL.

DIFFERENCE IN NAM AND GFS IN TIMING OF NEXT COLD FRONT THAT SHOULD
CROSS THE REGION BEGINNING LATE ON FRIDAY. WITH SUPPORT FROM SREF
AND UKMET LEANED TOWARDS FASTER GFS TIMING AND A WEAKER FRONT AS
WELL. ONE CONSEQUENCE OF THE WEAKER FRONT...IS THAT THE FORCING IS
WEAKER...SO HAVE SLIGHTLY LOWER POPS ON FRIDAY AS A RESULT. SHOULD
BE A DECENT WARM PUSH AHEAD OF THE FRONT...WITH HIGHS FRIDAY
AROUND 10 DEGREES ABOVE NORMAL.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE NEXT COLD FRONT WILL PUSH THROUGH THE AREA BY AROUND MIDNIGHT
FRIDAY NIGHT. WITH THE BOUNDARY SO WARM INITIAL HAVE A CHANCE OF
RAIN/SNOW SHOWERS N CHANCE OF RAIN SHOWERS S IN THE EVENING...THEN
WITH SOME EVIDENCE THAT THERE WILL BE POST FRONTAL PRECIPITATION
HAVE A CHANCE OF SNOW SHOWERS AT MOST LOCATIONS AFTER MIDNIGHT
WITH THE COLDER AIR WORKING IN BEHIND THE FRONT. PRECIPITATION
AMOUNTS ARE EXPECTED TO BE LIGHT DUE TO LIMITED MOISTURE AND THE
PROGRESSIVE NATURE OF THE SYSTEM. A MORE SIGNIFICANT COASTAL STORM
IS EXPECTED TO IMPACT THE AREA LATE SUNDAY THROUGH EARLY TUESDAY.
TRACK REMAINS UNCERTAIN...BUT AT THIS POINT WE ARE EXPECTING A MIX
OF RAIN AND SNOW ACROSS MUCH OF THE AREA.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VSBY GENERALLY 1-3SM THIS AFTERNOON IN LAST BATCH OF RA. THIS
AREA PRODUCED 3/4SM TO THE S. WARMFRONT STRETCHES FROM NEAR KEWR
INTO THE HUSDON VALLEY E OF THE RIVER. AHEAD OF THE FRONT WORST
CIGS AND VSBYS ALONG THE S FACING COASTS. BEHIND THE FRONT COOLER
AIRMASS WILL ALLOW FOR LOWER CIGS AND VSBYS AS WELL. FOR
KSWF...INCLUDED -FZRA TO ACCOUNT FOR TEMPS HOVERING AROUND 32F. AS
LOW PRESSURE DEEPENS THIS AFTERNOON TO THE EAST...WINDS WILL VEER
WITH A NWD COMPONENT FROM W TO E ACROSS THE FCST AREA. RADAR ENDS
MOD-HVY PCPN 22Z KEWR-KLGA-KJFK...23Z REST OF THE TAF SITES EXCEPT
KGON.

OVERNIGHT...SRN AND ERN LONG ISLAND MAY GET CLIPPED WITH -RA...BUT
WITH NW FLOW AND LIMITED LIFT KEPT CIGS HIGHER AND DID NOT INCLUDE
-RA IN TAFS YET. KISP IS MOST FAVORED FOR ANY PCPN. FROM SW TO NE
STARTED VFR AT 06Z.

FOR TOMORROW...VFR ALTHOUGH KSWF WILL BE ON THE ERN FRINGE OF
STRATUS. THIS SHOULD IMPACT THE AREA THURS NIGHT AND MAY SPREAD
SWD TO THE COAST.

IN THE EXTENDED...A COLD FRONT WILL TRACK THROUGH THE AREA FRIDAY
AFTERNOON AND BRING A CHANCE FOR -SHRASN AND BKN MID CLOUDS. HIGH
PRESSURE SAT INTO SUN WITH VFR...THEN CIGS LOWER POSSIBLY AS EARLY
AS SUN AFTERNOON AS THE NEXT SYSTEM APPROACHES FROM THE SW.
ATTM...THIS LOOKS TO BE ANOTHER RAINY SYSTEM SUN NIGHT INTO
MON...WITH THE POTENTIAL FOR FZRA INLAND.

&&

.MARINE...
SCA CONDITIONS WERE BEING OBSERVED ACROSS ALL WATERS THIS MORNING
WITH GUSTS TO 25 KT AND OCEAN BUOYS 44025 AND 44017 REPORTING SEAS
OF 7 AND 5 FT...RESPECTIVELY. SEAS OF 3 FT WERE BEING REPORTED
ACROSS LONG ISLAND SOUND.

SFC WARM FRONT OVER CENTRAL NJ AT 09Z WILL MOVE ACROSS THE WATERS
BETWEEN 10Z AND 12Z. WINDS WILL VEER AROUND FROM THE SE TO SW DURING
THIS TIME. FOR A BRIEF TIME...WINDS WILL DROP BELOW SCA THIS
AFTERNOON AS THE PRESSURE TROUGH ASSOCIATED WITH THE COLD FRONT
MOVES ACROSS THE WATERS...FROM 18Z TO 22Z.

COLD ADVECTION THIS EVENING AND A STRENGTHENING NW FLOW WILL BRING
WINDS BACK UP ACROSS THE COASTAL WATERS...WITH A MARGINAL GALE ON
THE OCEAN AND SCA ELSEWHERE. THESE CONDITIONS WILL PREVAIL UNTIL
AROUND 18Z THU. THE 00Z GFS CONTINUES TO SUPPORT A SECOND WAVE
DEVELOPING ALONG THE MID ATLANTIC COAST THIS EVENING...THEN TAKING A
TRACK SEVERAL HUNDRED MILES TO THE SE OF MONTAUK POINT BY 12Z THU.
THE MAGNITUDE OF THIS LOW IS AN OUTLIER AMONGST THE GLOBAL MODEL
SUITE AND THE GFS ENSEMBLE. THE GREATEST LIKELIHOOD OF SEEING GALE
FORCE WINDS ON THE OCEAN WATERS LOOKS TO BE FROM 06Z TO 18Z THU.

HI PRES BUILDS ACROSS THE WATERS THU AFT AND NIGHT...THEN EAST OF
THE WATERS BY 12Z FRI. ANOTHER FRONTAL SYSTEM WILL IMPACT THE AREA
FRI EVE WITH STRONG COLD ADVECTION TO FOLLOW INTO SAT MORNING WITH
SCA CONDITIONS LIKELY TO RETURN ON ALL WATERS. HI PRES BUILDS BACK
IN SAT AFT AND NIGHT FOLLOWED BY A STRENGTHENING RETURN FLOW ON SUN.

&&

.HYDROLOGY...
EVEN WITH MINIMAL QPF NO EXPECTED TONIGHT...STILL HAVE THE
POTENTIAL FOR 1.5 (NW) TO 2.5 INCHES (BAND FROM NEAR NYC TO NE CT)
OF RAINFALL TODAY WITH LOCALLY HIGHER AMOUNTS. THIS COMBINED WITH
SNOW MELT OR FALLING ON TOP OF ICE ENCRUSTED SNOW...PROMOTING MORE
RUNOFF THAN USUAL...PRESENT THE POTENTIAL FOR FLASH FLOODING
ACROSS THE ENTIRE CWA. FLASHY RIVERS COULD STILL BE IN FLOOD THIS
EVENING...PLUS RESIDUAL FLOODING IN URBAN AREAS WARRANT CONTINUING
FLOOD WATCH INTO TONIGHT...EVEN THOUGH PRECIPITATION POTENTIAL IS
GREATLY REDUCED. IF BANDING DOES DEVELOP...COULD END UP WITH VERY
HEAVY RAINFALL RATES...OF AN INCH OR MORE AN HOUR...THIS WILL ADD
TO ENHANCE POTENTIAL FOR FLASH FLOODING.

AFTER THIS...NEXT POTENTIAL FOR SIGNIFICANT PRECIP IS WITH COASTAL
STORM SYSTEM FOR EARLY NEXT WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THURSDAY MORNING FOR CTZ005>012.
NY...FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR NYZ072>081.
     FLOOD WATCH THROUGH THURSDAY MORNING FOR NYZ067>071.
     WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     NYZ067.
NJ...FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR NJZ006.
     FLOOD WATCH THROUGH THURSDAY MORNING FOR NJZ002>005-011.
     WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     NJZ002.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST THURSDAY FOR ANZ330-335-
     338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR ANZ350-
     353-355.
     GALE WARNING FROM 6 PM THIS EVENING TO 1 PM EST THURSDAY FOR
     ANZ350-353-355.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...JMC
MARINE...
HYDROLOGY...
Hazardous weather outlook, Feb 13, 12:06 PM EST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
1206 PM EST WED FEB 13 2008

NJZ002-NYZ067-141715-
WESTERN PASSAIC-ORANGE-
1206 PM EST WED FEB 13 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ005>012-NJZ003>005-011-NYZ068>071-141715-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-ESSEX-
UNION-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
1206 PM EST WED FEB 13 2008

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ006-NYZ072>081-141715-
HUDSON-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1206 PM EST WED FEB 13 2008

...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ350-353-355-141715-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1206 PM EST WED FEB 13 2008

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ330-335-338-340-345-141715-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1206 PM EST WED FEB 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GOODMAN

In the hours before

Special weather statement, Feb 13, 11:33 AM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1133 AM EST WED FEB 13 2008

CTZ005>007-NYZ068-070-132100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-PUTNAM-
NORTHERN WESTCHESTER-
1133 AM EST WED FEB 13 2008

A WARM FRONT WILL PUSH NORTH INTO THE REGION BY EARLY THIS
AFTERNOON. WINDS BEHIND THE FRONT WILL TURN TO THE SOUTH AND GUST
UP TO 35 MPH. THE GUSTY WINDS WILL HAVE THE POTENTIAL TO BRING
DOWN ANY ICE COVERED LIMBS AND POWERLINES...CAUSING POWER OUTAGES
AND CREATING A HAZARD TO ANYONE VENTURING OUTSIDE THROUGH THIS
AFTERNOON.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 11:56 AM ESTWinter Weather AdvisoryOKXOrange4 hr

Nearby

Flash Flood Warnings in New York, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.